Developing eczema as a teenager

So my oldes son now has eczema, 14 years old, and he gets it for the first time ever, around his eyes, directly under his eyes and over his nose - he looked like he had been in a boxing match and had two swollen eyes.

He has never had previous issues with dry or problem skin, neither on his face or any part of his body, up until one morning the other week....

He came to me in the morning and said Mum, my face hurts and I have a bad headache, he looked fine at this point so I asked him to go to school and to see the school nurse if he doesn't get better.  He went to school and an hour later he started to text me saying he thinks he has an eye infection, so I texted back and asked if it is itchy and sore, and he texted back, yes. I then asked him to talk to the teacher.  An hour later the school nurse called and said he is having an allergic reaction to something and she asked for us to call the doctor to book him an appointment and then come pick him up from school.  

When I did pick him up, I was shocked, his face was red, his eyes were swollen, he looked like he had sunburnt and had done a few rounds in the boxing ring. I took him home, gave him some Piriton and paracetamol and we waited for the doctor to call us - when she did after explaining the symptoms, she asked us to come in and see her.

So we went to the doctor, and she asked a couple of questions and then said it is eczema - I was shocked, I was like, really - can it come on that quickly.  Yes

She prescribed him some hydrocortisone cream, and advised to put some eczema friendly moisturise on it for the dryness. I explained that I use Avene XeraCalm  for myself and asked if that was okay for his face, and she commented that is good stuff and confirmed to try that.

What we believe brought his eczema on, was a brand new face wash he started to use the two days previous, so he stopped using that, and like myself, he now has to be very careful what he puts on his face, as not to flare his eczema up.

With the hydrocortisone cream, it is not advisable to use on your face for long periods of time, one if its ingredients is steroids, which can thin and damage the skin in the long run. So like myself, we used the hydrocortisone cream at the minimum and then continued his treatment with Avene XeraCalm, which was very successfully.

 I have positive experience with it myself, it is my 'Go to' cream when my eczema flares up, but with his face, it helped moisturise his very dry face, and within days, he wasn't complaining his face was sore and itchy. After a couple of weeks, his face has cleared-up, and he now keeps a bottle of the Avene cream in his bedroom.